MAUDE Adverse Event Report: COOK INC SPECTRUM TURBO-JECT ANTIBIOTIC POWER INJECTABLE PICC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC SPECTRUM TURBO-JECT ANTIBIOTIC POWER INJECTABLE PICC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
510k #: k100974 (b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The international customer reported that the spectrum turbo-ject antibiotic power injectable picc (peripherally inserted central catheter) broke at the distal end of the device, just prior to the orange end.The product problem necessitated the rewiring of the line under local anesthesia in the interventional suite.The device had been placed on (b)(6) 2017, and the issue was discovered on (b)(6) 2017.Additional information was later received from the customer upon request.The break was described as a partial separation of the orange hub.The catheter was operational for 70 days prior to the discovery of the failure, and the issue was reportedly not with the hub itself, but rather the tubing that enters the hub portion of the device.The complaint product was primarily used for total parenteral nutrition infusion administered on a daily basis.The device has been returned; however, as of the date of this report, investigation and evaluation are in progress.
 
Event or Problem Description
The international customer reported that the spectrum turbo-ject antibiotic power injectable picc (peripherally inserted central catheter) broke at the distal end of the device, just prior to the orange end.The product problem necessitated the rewiring of the line under local anesthesia in the interventional suite.The device had been placed on (b)(6) 2017, and the issue was discovered on (b)(6) 2018.Additional information was later received from the customer upon request.The break was described as a partial separation of the orange hub.The catheter was operational for 70 days prior to the discovery of the failure, and the issue was reportedly not with the hub itself, but rather the tubing that enters the hub portion of the device.The complaint product was primarily used for total parenteral nutrition infusion administered on a daily basis.The device has been returned; however, as of the date of this report, investigation and evaluation are in progress.Further clarification was received regarding the meaning of "rewired".Per the customer, "the picc was broken at the junction of the orange hub and the clear tubing.We clean the extremity and the end of the catheter and feed a wire through the catheter to "maintain access" and remove the broken catheter and place a new catheter over the wire into the desired location".The customer also communicated that patient demographics and pre-existing conditions could not be detailed due to patient confidentiality.However, the manufacturer was made aware the patient is a child.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, documentation, drawings, instructions for use (ifu), quality control data and visual inspection of the device was conducted during the investigation.One used and damaged device was returned with a notable separation of the extension tubing from the orange hub.The product was air leak tested in a vessel of water.A stream of bubbles was observed from the region where the extension tube joins the proximal fitting of the device.Dimensional measurements of the referenced tubing were found to be within specification.The device history record was reviewed for both the finished device and the internal device component, and no non-conformances that were relevant to the failure were found.Additionally, a search of the manufacturer's complaint database revealed that this is the only complaint associated with lot 8147136 and 2 other complaints associated with the internal device component lot ic7426309.No evidence was found to support that the device was manufactured outside of cook medical specifications.The device was in place for 2 months before the failure was noted.Based on the provided information, inspection of returned product and the investigation, a definitive root cause cannot be established or reported at this time.However, measures have been previously initiated to address this issue.Appropriate personnel have been notified, and monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SPECTRUM TURBO-JECT ANTIBIOTIC POWER INJECTABLE PICC
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7268618
Report Number1820334-2018-00325
Device Sequence Number19362216
Product Code FOZ
UDI-Device Identifier00827002056763
UDI-Public(01)00827002056763(17)181117(10)8147136
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-3.0-CT-NT-ABRM-1110
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/23/2018
Supplement Date Received by Manufacturer02/20/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;